Hello, I am a 21 year old female currently suffering a pretty bad case of Irritable Bowel Syndrome which continues to worsen causing severe pain which is untouched by percocet (I am apparently allergic to it), vicodin (no pain relief) and donnatal (no change here either). I am also nauseated all the time and no doctor has ever been able to figure out why. This nausea prohibits me from eating too much at once and if I do I WILL vomit out whatever was in my stomach at the time (all unwillingly). The only way I have managed to gain any weight over the years besides normal growth was by getting the depo provera shot. I was wondering if my symptoms would warrant my doctors to prescribe me marinol to help with the nausea (which is only getting worse)? I've had medical marijuana before but don't live in a state where it's legal and while it's not the best pain killer in the world, it's much better than my experience with any pain killer I've ever taken, and the side effects are MUCH more tolerable. Would marinol produce a similar effect? Thanks.
I have only been taking Marinol for just over a month, now. I am a smoker and have been for over 15 years. I smoked mostly to escape from chronic pain stemming from a spinal cord injury. Another wonderful attribute of this medication is its ability to control my seizures. Like you, I have taken nearly every medication possible. I would list them, but there are so many. Surely, I have been subject to all of the meds you have, (and many more!). I chose to begin taking the synthetic THC - the psychoactive property found in marihuana - in pill form: known as Marinol. I began at the lowest dosage <2.5mg> and then upped it to <5mg>. This is where I am today: 1 5mg capsule every 6 hours. This seems to help tremendously! While the high is not the same as smoked cannabis, Marinol sends a steady stream of THC in your body. Yes, the side effects are similar; however, the biggest side effect is drowsiness. I found myself sleeping a lot as I found the correct dosage. Really, the most important thing about it is that you must keep a steady flow of the drug in your system. Otherwise you miss out on its benefits. The medicine will help considerably with your nausea as this is another of its benefits. I, too, am in a state where medicinal marihuana is not smiled upon. As a result of taking my 'medicine', I have been fortunate to have visited the penal system twice. No bother, I prevailed! As Marinol is considered a Schedule III drug, even in states where marihuana is shunned, your doctor ought to have no problem writing you a prescription. It sounds like you are a perfect candidate.
I wish you only the best of luck!
- Marinol Information for Consumers
- Marinol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Marinol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 28 Jul 2009 • 1 answer
Posted 24 Apr 2011 • 2 answers
Diarrhea 2 months. Been on carvedilol since July, had nausea at first, now diarrhea. Blood work and?
Posted 5 Oct 2011 • 1 answer
Posted 30 Jun 2016 • 0 answers
Posted 4 Oct 2016 • 0 answers